Texas, 2009Heat in Texas, July 15, 2009
July 15, 2009 · NWS EWX · 1 event in 1 county or zone
A heat related death occurred in Austin TX.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heat related death occurred in Austin TX.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 15, 2:16 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 15, 2:16 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT WED JUL 15 2009
.DISCUSSION...
NO REAL CHANGE IN THE SHORT TERM. RIDGE WILL DOMINATE WITH MOSTLY
SUNNY AND HOT DAYS. GFS AND NAM ARE CLOSE WITH MAX TEMPS AND HAVE
STAYED WITHIN TWO DEGREES THROUGH DAY TWO.
MODELS SHOW SOME CHANGES STARTING OVER THE WEEKEND. A WEAK COLD
FRONT IS SHOWN TO DROP INTO NORTH TEXAS AND SLIDE INTO EAST TEXAS.
THE HIGH WILL SHIFT SLIGHTLY TO THE WEST AND THIS MAY ALLOW SOME
CONVECTION TO SNEAK INTO THE EASTERN COUNTIES. NAM IS A BIT MORE
AGGRESSIVE WITH THIS...BUT HAVE BACKED OFF TOWARD GFS. OF COURSE WE
ARE ONLY TALKING ABOUT SLIGHT CHANCES. THIS FRONT WILL STALL TO
OUR EAST AND SLIGHT CHANCES FOR THUNDERSTORMS WILL OCCUR WITH
DAYTIME HEATING SUN THROUGH WED AND SPREAD TO THE WEST ON WED.
TEMPS FROM SUN THROUGH THE END OF THE PERIOD LOOK MUCH TOO COOL.
HAVE INCREASED HIGHS 5 TO 8 DEGREES ON MOST DAYS. THE POSSIBLE
BUST FOR ME WILL BE IF IT DOES RAIN EARLY AFTERNOON MON...HIGHS
WILL STAY LOW. BUT...SINCE POPS ARE SO LOW...WILL BOLDLY TO HIGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 101 77 102 75 / - - - 10 10
AUSTIN BERGSTROM INTL AIRPORT 75 101 75 101 74 / - - - 10 10
NEW BRAUNFELS MUNI AIRPORT 73 101 74 101 74 / 0 - - 10 10
BURNET MUNI AIRPORT 75 100 76 100 75 / - - - 10 10
DEL RIO INTL AIRPORT 78 102 79 102 78 / 0 - - - -
GEORGETOWN MUNI AIRPORT 76 100 76 100 74 / - - - 10 10
HONDO MUNI AIRPORT 74 101 75 100 74 / 0 - - 10 -
SAN MARCOS MUNI AIRPORT 74 100 75 100 74 / - - - 10 10
LA GRANGE - FAYETTE REGIONAL 76 99 74 99 73 / - - - 10 20
SAN ANTONIO INTL AIRPORT 77 100 77 100 77 / 0 - - 10 10
STINSON MUNI AIRPORT 76 100 76 100 76 / 0 - - 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/10
Hazardous weather outlook, Jul 15, 4:12 AM CST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
512 AM CDT WED JUL 15 2009
TXZ171>173-183>194-202>209-217>225-228-161100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
512 AM CDT WED JUL 15 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Heat, Travis
- When
- July 15, 4:00 PM CST
- Where
- Travis forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.335, -97.782 (the zone’s center; the record gives no point)
A man was found unresponsive in his vehicle in South Austin in the late afternoon. He had been working outside for several days during the heat wave. Appears to be some underlying causes of death, with heat being a contributing factor.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Travis | 2009-07-15 | | Male | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Tennessee, July 15, 2009$4.8 million · 55 kt wind · 12 events
- Flash Flood and Hail in Tennessee, July 15, 2009$506,000 · 52 kt wind · 25 events
- Damaging Winds in Alabama, July 15, 2009$178,000 · 50 kt wind · 32 events
- Flash Flood and Damaging Winds in Kentucky, July 15, 20092 injured · $100,000 · 70 kt wind · 3 events
- Tornado and Lightning Strike in Florida, July 15, 2009$125,000 · EF0 · 2 events
- Damaging Winds in Missouri, July 15, 2009$85,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, July 15, 2009$13,000 · 1 in hail · 10 events
- Damaging Wind and Lightning Strike in Louisiana, July 15, 2009$15,000 · 52 kt wind · 2 events
- Strong Wind in Minnesota, July 15, 20091 injured · 1 event
- Heat in California, July 15 to 20, 20098 events
- Damaging Winds in Oklahoma, July 15, 2009$10,000 · 65 kt wind · 8 events
- Hail and Damaging Winds in Arkansas, July 15, 200952 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172664.